Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 74, NWS Charleston, WV

June 20, 2014Athens County, Washington County, Ohio; Wood County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2014, 5:22 PM EDT for Athens County, Washington County, Ohio; Wood County, West Virginia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 5:22 PM EDT (21:22 UTC)
Expired
Jun 20, 2014, 6:15 PM EDT
In force
53 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Athens County, OH, Washington County, OH, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WUUS51 KRLX 202122
SVRRLX
OHC009-167-WVC107-202215-
/O.NEW.KRLX.SV.W.0074.140620T2122Z-140620T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT FRI JUN 20 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WOOD COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PARKERSBURG...
  EAST CENTRAL ATHENS COUNTY IN SOUTHEAST OHIO...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITY OF BELPRE...

* UNTIL 615 PM EDT

* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF
  WASHINGTON...OR 9 MILES SOUTHEAST OF CHESTERHILL...MOVING SOUTHEAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  VIENNA...LUBECK AND BOAZ.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
176 AND 185 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3935 8138 3918 8160 3938 8192 3949 8178
      3948 8171 3950 8171
TIME...MOT...LOC 2123Z 310DEG 19KT 3937 8175

$$

30
2 follow-up statements
247 
WWUS51 KRLX 202146
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
546 PM EDT FRI JUN 20 2014

OHC009-202154-
/O.CAN.KRLX.SV.W.0074.000000T0000Z-140620T2215Z/
ATHENS OH-
546 PM EDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATHENS COUNTY IS
CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3935 8138 3918 8160 3920 8164 3925 8171
      3927 8173 3927 8175 3931 8180 3944 8157
TIME...MOT...LOC 2144Z 310DEG 19KT 3930 8164

$$

OHC167-WVC107-202215-
/O.CON.KRLX.SV.W.0074.000000T0000Z-140620T2215Z/
WASHINGTON OH-WOOD WV-
546 PM EDT FRI JUN 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTH CENTRAL WOOD AND SOUTHWESTERN WASHINGTON COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR BLENNERHASSETT...OR
NEAR BELPRE...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTON...BOAZ...VIENNA...LUBECK...NORTH HILLS AND PARKERSBURG

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
176 AND 185 IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3935 8138 3918 8160 3920 8164 3925 8171
      3927 8173 3927 8175 3931 8180 3944 8157
TIME...MOT...LOC 2144Z 310DEG 19KT 3930 8164

$$

30
768 
WWUS51 KRLX 202153
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT FRI JUN 20 2014

OHC167-WVC107-202204-
/O.CAN.KRLX.SV.W.0074.000000T0000Z-140620T2215Z/
WASHINGTON OH-WOOD WV-
553 PM EDT FRI JUN 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WOOD AND SOUTH
CENTRAL WASHINGTON COUNTIES IS CANCELLED...

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
176 AND 185 IN WEST VIRGINIA.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...GUSTY WINDS AND
PEA SIZE HAIL ARE STILL POSSIBLE.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3935 8138 3918 8160 3920 8164 3925 8171
      3927 8173 3927 8175 3931 8180 3944 8157
TIME...MOT...LOC 2154Z 310DEG 19KT 3927 8159

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:42 PM EDT, 40 minutes earlier.

Area forecast discussion, Jun 20, 4:42 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
442 PM EDT FRI JUN 20 2014

.SYNOPSIS...
ROUNDS OF STORMS/SHOWERS INTO TONIGHT. LOWER CHANCES/DRIER SATURDAY.
MOISTURE DEPTH RETURNS SUNDAY AND MONDAY WITH INCREASED CONVECTION
COVERAGE.

&&

.NEAR TERM /THROUGH SATURDAY/...
LEFT OVER BOUNDARY WILL CONTINUE TO LIFT NORTHWARD OVERNIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE AND MOVE WITH THIS
BOUNDARY. SYSTEM TO OUR WEST WILL SWING THROUGH OVERNIGHT AS WELL
KEEPING CONVECTION GOING THROUGH THE EARLY MORNING HOURS BE FOR
FINALLY EXITING LATER SATURDAY MORNING. THESE STORMS HAVE BEEN
PRODUCING A QUICK 0.50 TO AN INCH IN AN HOUR AND IF ANY OF THESE
STORMS BECOME REPETITIVE OVER THE SAME AREA WE COULD SEE SOME
FLOODING PROBLEMS. THEREFORE KEEPING FFA GOING.

TRICKY FORECAST FORE THE OVERNIGHT AS WELL. FIGURING WHERE THE
RAIN FELL AND WHERE THE CLOUDS THIN...WILL BE THE BEST CHANCE FOR
FOG TO FORM.

SYSTEM EXITS SATURDAY WITH DRIER AIR WORKING ITS WAY INTO THE CWA.
CLOUDS SHOULD DECREASE FROM WEST TO EAST AS WELL. TEMPS WILL BE
TRICKY WITH CLOUDS DECREASING. GENERALLY WENT WITH A BLEND THROUGHOUT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
MUCH QUIETER IN THE SHORT TERM PERIOD VERSUS PREVIOUS DAYS. ANY
CONVECTIVELY DRIVEN SHOWERS AND/OR STORMS ACROSS EASTERN PARTS OF
THE FORECAST AREA AT THE OUTSET 00Z SUN WILL BE QUICKLY DISSIPATING
BY 03Z SUN...IF NOT SOONER. EXPECT A DRY BUT FAIRLY MILD OVERNIGHT
PERIOD WITH PARTLY TO MOSTLY CLOUDY SKIES AND MINS IN THE LOW/MID
60S FOR THE LOWLANDS. SUNDAY MORNING ONE RIPPLE IN THE FLOW ALOFT
PASSES BY THE SOUTHWEST ZONES BTWN 12Z-15Z ROUGHLY. LIMITED MOISTURE
ACCOMPANYING IT HOWEVER SO KEPT THE SOUTHWEST ZONES DRY EARLY SUN.
ENOUGH LLVL MOISTURE REMAINS IN PLACE HOWEVER TO BROADBRUSH THE
ENTIRE AREA WITH AT LEAST SLIGHT CHANCE POPS BY SUN AFTERNOON.
CONTINUED INHERITED LOW CHANCE POPS OVER THE NORTHWEST ZONES AS
ANOTHER WEAKER RIPPLE BRINGS A FAIR AMOUNT OF LARGE SCALE LIFT OVER
THAT AREA. SOME SFC CONVERGENCE IS NOTED FURTHER WEST OVER
WEST/CENTRAL OHIO...AND WITH CONVECTIVE MOTION TO THE E/NE ITS
POSSIBLE ONE OF THOSE COULD MAKE IT INTO OUR SE OHIO ZONES.
INHERITED MAX TEMPS LOW/MID 80S LOWLANDS STILL APPEAR ON TRACK.

MOST OF THE AREA WILL REMAIN DRY OVERNIGHT SUNDAY NIGHT INTO MONDAY
MORNING...BUT WILL KEEP A SLIGHT CHANCE OF SHOWERS/STORMS OVERNIGHT
OVER THE NW ZONES WITH ANOTHER PROGGED VORT MAX IN THAT AREA.
MONDAY...UPPER RIDGING BUILDS TO OUR WEST. RUN TO RUN COMPS SHOW
THIS TO BE MORE AMPLIFIED/ROBUST VERSUS PREV RUNS. EXPECTING MOSTLY
SUNNY TO PARTLY CLOUDY SKIES FOR THE AREA AND DID ELECT TO WARM MAX
TEMPS UP A FEW DEGREES. WITH 925MB TEMPS PROGGED ~24C-25C...EXPECT
GENERAL UPPER 80S FOR THE LOWLANDS. SLIGHT TO LOW CHANCE POPS ARE IN
STORE AGAIN...THOUGH MOST FOLKS SHOULD REMAIN DRY.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
NO SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. OPERATIONAL
EXTENDED MODEL OUTPUT COMING INTO BETTER AGREEMENT REGARDING A S/W
TROUGH MOVING ACROSS THE AREA DURING THE TUE EVE - WED MORNING TIME
FRAME...WITH DIFFERENCES IN TIMING AND DETAIL. HAVE ENOUGH
CONFIDENCE TO GO AHEAD AND RAISE POPS TO LIKELY TUESDAY NIGHT
ROUGHLY FOR THE LOCATIONS WHERE THE LATEST GFS/EC ARE IN OVERLAPPING
AGREEMENT. TIMING THIS FAR OUT IN ADVANCE NOTWITHSTANDING...BELIEVE
THAT SOMETIME BTWN TUE EVE AND WED MORNING MOST AREAS STAND A
REASONABLY GOOD SHOT AT SEEING SOME PRECIP OVER THE COURSE OF THAT
TIME FRAME. BEYOND THAT PERIOD LARGER DIFFS BEGIN TO ARISE AND HAVE
CONTINUED LOW TO MID CHANCE POPS WITH A MAINLY DIURNAL TREND AS MEAN
LONGWAVE TROUGHING PERSISTS OVER THE NORTHEAST CONUS.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY...
TRICKY FORECAST FOR TAFS WITH CONVECTION FIRING OVER THE REGION.
MVFR TO IFR CONDITIONS WILL BE THE NORM IN AND NEAR THE STORMS.
WIND GUSTS 30-40MPH POSSIBLE WITH THESE STORMS AS WELL. THESE STORMS WILL
BE AROUND THE REST OF THIS AFTERNOON AND INTO TONIGHT...BEFORE
DECREASING IN COVERAGE BY 06Z. MVFR/IFR/LIFR VSBYS AND CIGS IN
FOG...MAINLY BETWEEN 08Z-12Z.  AFTER 13Z VSBYS IMPROVE TO VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE: LOW.

ALTERNATE SCENARIOS: TIMING AND COVERAGE OF CONVECTION COULD VARY.
TIMING AND LOCATION OF FOG OR STRATUS COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    M    M    M    M    L    L    L
HTS CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    L
EKN CONSISTENCY  H    H    H    H    H    M    M    M    M    M    L    L
PKB CONSISTENCY  H    H    H    M    M    M    M    M    M    L    L    L
CKB CONSISTENCY  H    H    H    M    M    M    M    M    M    L    L    L

AFTER 18Z SATURDAY...
SHOWERS AND THUNDERSTORMS SUNDAY WITH MVFR/IFR CONDITIONS
POSSIBLE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
     026>032-036>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
     083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...NONE.

&&

SYNOPSIS...JS/50
NEAR TERM...JS
SHORT TERM...50
LONG TERM...50
AVIATION...JS
Hazardous weather outlook, Jun 20, 4:53 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT FRI JUN 20 2014

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>010-013>019-026>029-
036-037-212100-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-BOONE-CLAY-BRAXTON-GILMER-FAYETTE-NICHOLAS-
453 PM EDT FRI JUN 20 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON. STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024-025-033>035-212100-
DICKENSON-BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
453 PM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON.
STRONG WINDS AND LARGE HAIL WILL BE POSSIBLE.

ALSO...ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH OR WARNING MAY BE
NECESSARY IF THE FLASH FLOOD THREAT INCREASES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ011-020-030>032-038>040-046-047-212100-
TYLER-DODDRIDGE-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
453 PM EDT FRI JUN 20 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND
NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

50

In the hours before

Special weather statement, Jun 20, 2:32 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
232 PM EDT FRI JUN 20 2014

VAZ003-004-202230-
BUCHANAN VA-DICKENSON VA-
232 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN BUCHANAN AND DICKENSON
COUNTIES UNTIL 630 PM EDT...

AT 226 PM EDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE LOCATED
OVER THE AREA...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE THUNDERSTORMS. VERY
HEAVY RAIN WILL FALL FROM THESE THUNDERSTORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3698 8238 3701 8247 3704 8250 3713 8255
      3720 8256 3724 8248 3727 8237 3731 8230
      3713 8198 3704 8205 3703 8217 3699 8225
      3699 8229 3695 8236

21
Special weather statement, Jun 20, 3:30 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT FRI JUN 20 2014

VAZ004-201945-
BUCHANAN VA-
330 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR CENTRAL BUCHANAN COUNTY UNTIL 345 PM
EDT...

AT 327 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF GRUNDY...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF CENTRAL BUCHANAN
COUNTY.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3734 8201 3725 8202 3730 8220 3735 8219

30
Special weather statement, Jun 20, 4:12 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT FRI JUN 20 2014

OHZ066-202045-
PERRY OH-
412 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR SOUTHERN PERRY COUNTY UNTIL 445 PM
EDT...

AT 409 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF SHAWNEE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR NEW STRAITSVILLE AROUND 425 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3956 8212 3955 8213 3955 8216 3955 8226
      3959 8227 3959 8238 3961 8239 3970 8238
      3972 8234

30
Special weather statement, Jun 20, 4:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT FRI JUN 20 2014

OHZ083-085>087-202100-
GALLIA OH-JACKSON OH-LAWRENCE OH-MEIGS OH-
430 PM EDT FRI JUN 20 2014

...SPECIAL WEATHER STATEMENT FOR EXTREME SOUTHERN VINTON...WESTERN
MEIGS...CENTRAL LAWRENCE...SOUTHEASTERN JACKSON AND GALLIA COUNTIES
IN SOUTHEAST OHIO UNTIL 500 PM EDT...

AT 428 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES NORTHEAST OF OAK HILL TO 9 MILES SOUTH OF OAK HILL TO 5 MILES
SOUTHEAST OF LAKE VESUVIUS...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR GAGE AROUND 440 PM...VINTON AROUND 445
PM...SALEM CENTER AROUND 450 PM AND GALLIPOLIS AROUND 500 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3875 8260 3902 8256 3904 8244 3903 8233
      3906 8231 3909 8215 3881 8219 3879 8222
      3877 8222 3873 8219 3862 8219 3855 8264

30
Local storm report, Jun 20, 5:01 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
501 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             3 NE SHAWNEE            39.64N  82.17W
06/20/2014  E1.00 INCH       PERRY              OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1401049

ARB
Local storm report, Jun 20, 5:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
519 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     STOCKPORT               39.55N  81.80W
06/20/2014                   MORGAN             OH   911 CALL CENTER

            MULTIPLE TREES DOWN.

&&

EVENT NUMBER RLX1401050

ARB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 4:12 PM EDTSpecial Weather StatementRLXPerry33 min
Jun 20, 4:23 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry37 min
Jun 20, 4:30 PM EDTSpecial Weather StatementRLXGallia, Lawrence30 min
Jun 20, 4:50 PM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Washington25 min
Jun 20, 5:12 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Washington33 min
Jun 20, 5:52 PM EDTSpecial Weather StatementRLXAthens53 min
Jun 19, 8:04 PM EDTSevere Thunderstorm WarningRLXCabell, Putnam26 min
Jun 20, 1:29 PM EDTSpecial Weather StatementRLXKanawha, Lincoln, Putnam46 min
Jun 20, 5:07 PM EDTFlash Flood WarningRLXDoddridge, Gilmer, Lewis, Ritchie3 hr
Jun 20, 6:59 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer61 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.